Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS El Paso, TX

June 17, 2014El Paso County, Texas; Doña Ana County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jun 17, 2014, 6:47 PM MDT for El Paso County, Texas; Doña Ana County, New Mexico. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2014, 6:47 PM MDT (00:47 UTC)
Expired
Jun 17, 2014, 7:45 PM MDT
In force
58 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

Counties Doña Ana County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 2 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:46 PM MDTTSTM WND GST 59El Paso, TXWIND GUST FROM THUNDERSTORM NEAR CHAPARRAL.
Jun 17, 7:46 PM MDTTSTM WND GST 59Santa Teresa, NMWIND GUST FROM THUNDERSTORM NEAR CHAPARRAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.8 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
3941 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WUUS54 KEPZ 180047
SVREPZ
NMC013-TXC141-180145-
/O.NEW.KEPZ.SV.W.0028.140618T0047Z-140618T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
647 PM MDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
  NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS...

* UNTIL 745 PM MDT

* AT 639 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN        
  EXCESS OF 60 MPH. PEA SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING  
  WINDS.

* LOCATIONS IMPACTED INCLUDE...
  WEST EL PASO...
  SUNLAND PARK...
  ANTHONY...
  CENTRAL EL PASO...
  BERINO...
  ANTHONY GAP...
  CHAMBERINO...
  SANTA TERESA...
  LA UNION...
  WESTWAY...
  FRANKLIN MOUNTAINS STATE PARK...
  KILBOURNE HOLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.

DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

&&

LAT...LON 3178 10653 3178 10727 3209 10727 3210 10647
      3175 10646 3174 10649
TIME...MOT...LOC 0046Z 243DEG 21KT 3204 10683

$$

ROGASH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:41 PM MDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 17, 2:41 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
241 PM MDT TUE JUN 17 2014

.SYNOPSIS...
A MOSTLY DRY BUT STILL ACTIVE WEATHER PATTERN WILL OCCUR ACROSS
THE BORDERLAND FOR THE NEXT FEW DAYS. ISOLATED HIGH BASED SHOWERS
AND THUNDERSTORMS WILL OCCUR AREA WIDE THIS AFTERNOON AND EVENING.
STRONG WINDS AND PATCHY BLOWING DUST ARE POSSIBLE NEAR ANY STORMS
THAT MAY OCCUR...ESPECIALLY OVER THE LOWLAND DESERTS. ISOLATED
SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY EAST OF THE RIO GRANDE
FOR WEDNESDAY THROUGH SATURDAY...WHILE AREAS TO THE WEST OF THE
RIVER WILL BECOME DRIER AND LESS ACTIVE. TEMPERATURES WILL RANGE
FROM NEAR TO A FEW DEGREES ABOVE NORMAL THROUGH THE WEEKEND.
WARMER TEMPERATURES ARE EXPECTED NEXT WEEK AS HIGH PRESSURE BUILDS
OVER THE REGION.

&&

.DISCUSSION...
ISOLATED THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER PARTS OF
SOUTHERN NEW MEXICO THIS AFTERNOON. A MODERATE AMOUNT OF MOSTLY
MID LEVEL MOISTURE HAS MOVED INTO THE REGION FROM THE SOUTHWEST...
AIDING IN THUNDERSTORM DEVELOPMENT. CONDITIONS REMAIN DRY AT THE
LOWER LEVELS OF THE ATMOSPHERE. MODEL SOUNDINGS FOR AREA HAVE THE
TYPICAL INVERTED V PROFILE THAT IS INDICATIVE OF HIGH BASED
THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 55 MPH.
THE THUNDERSTORM OUTFLOW WINDS WILL GENERATE PATCHY BLOWING DUST
OVER THE DESERT LOWLANDS WITH VISIBILITIES DROPPING TO LESS THAN A
MILE IN SOME LOCATIONS. THE INTERSTATE 10 CORRIDOR WEST OF LAS
CRUCES WILL BE MOST AFFECTED...RESULTING POSSIBLE HAZARDOUS
DRIVING CONDITIONS. VERY LITTLE MEASURABLE RAINFALL IS EXPECTED
WITH ONLY LIGHT AND SPOTTY RAIN AMOUNTS EXPECTED. THUNDERSTORMS
SHOULD DIMINISH LATER THIS EVENING.

SOUTHERN NEW MEXICO AND FAR WEST TEXAS WILL REMAIN IN THE
TRANSITION ZONE OF A DRIER AIR MASS TO THE WEST AND A MORE MOIST
AIR MASS TO THE SOUTH AND EAST THURSDAY THROUGH SATURDAY. ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS WILL STILL BE POSSIBLE...BUT
WILL BE MORE PREVALENT EAST OF THE RIO GRANDE. THE STEERING FLOW
ALOFT WILL BE WEAK WITH SMALL WEATHER FEATURES HAVING A GREATER
IMPACT ON DISTRIBUTION AND INTENSITY OF THUNDERSTORMS. PREVAILING
SURFACE WINDS WILL MAINLY FROM THE WEST AND WILL BE LIGHT. BEST
CHANCE FOR MEASURABLE RAINFALL WILL BE OVER PORTIONS OF HUDSPETH
AND OTERO COUNTIES...ESPECIALLY OVER THE MOUNTAINS. TEMPERATURES
WILL BE NEAR SEASONAL NORMALS THROUGH SATURDAY.

BY LATE WEEKEND AND THE FIRST PART OF NEXT WEEK...HIGH PRESSURE
ALOFT AND AN INCREASED WEST FLOW WILL PUSH THE MOISTURE FURTHER TO
THE EAST...RESULTING IN A LESS ACTIVE PATTERN. THUNDERSTORMS WILL
BE LIMITED TO A FEW BRIEF OCCURRENCES OVER THE SACRAMENTO
MOUNTAINS. WHILE THE REMAINDER OF THE AREA STAYS PREDOMINANTLY
DRY. TEMPERATURES WILL ALSO BEGIN TO CLIMB BACK UP TOWARD THE 100
DEGREE MARK NEXT WEEK.

&&

.AVIATION...VALID 18/0000Z - 19/0000Z
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. MOISTURE WILL
COMBINE WITH DAYTIME HEATING TO BRING A SLIGHT CHANCE FOR
THUNDERSTORMS MAINLY EAST OF THE RIO GRANDE. GNLY THRU PD SCT070-100
SCT-BKN 100-200 ISOLD BKN070 6SM -TSRA TOPS350 (ISOLD SFC WIND GUST
TO 50KTS PSBL WITH LCL 1SM BLDU MAINLY 18Z-06Z). SFC WNDS GNLY
18Z-06Z 25013G23KT AND 06Z-18Z 230-280 09KTS. OCNL LGT MECHANICAL TURBC
ONR MTNS BLO 15K FT MSL. MDT THERMALS   16Z-02Z SFC-CLD BASE.

&&

.FIRE WEATHER...
A LARGE TROUGH OF LOW PRESSURE OVER THE WESTERN UNITED STATES WILL
MOVE INTO THE CENTRAL ROCKIES BY MIDWEEK. A SURFACE TROUGH OF LOW
PRESSURE OVER EASTERN NEW MEXICO WILL CONTINUE TO BRING OCCASIONAL
AFTERNOON DRY BREEZES TO THE AREA WHICH ALREADY HAS VERY HIGH FIRE
DANGER. ENOUGH LOW LEVEL MOISTURE WILL REMAIN OVER THE BORDERLAND TO
GIVE LOCATIONS MAINLY EAST OF THE RIO GRANDE A SLIGHT CHANCE FOR
THUNDERSTORMS TODAY THROUGH THURSDAY. THESE STORMS WILL CARRY A
FAIRLY GOOD RISK OF DRY LIGHTNING. SOME MODELS ARE INDICATING THE
POSSIBILITY OF A RETURN OF MORE MOISTURE TO THE AREA THIS WEEKEND
INTO NEXT WEEK BUT THERE IS NO GENERAL CONSENSUS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  98  71  97  70 /  10  10  10  10  10
SIERRA BLANCA           69  92  63  93  65 /  20  20  20  20  20
LAS CRUCES              68  95  67  94  66 /  10   0   0   0   0
ALAMOGORDO              67  96  66  95  65 /  10  10  10   0   0
CLOUDCROFT              50  73  46  75  48 /  20  10  10  10  10
TRUTH OR CONSEQUENCES   67  95  67  95  66 /  10   0   0   0   0
SILVER CITY             61  88  60  89  60 /  10   0   0   0   0
DEMING                  65  95  64  95  64 /  10   0   0   0   0
LORDSBURG               66  94  64  94  64 /  10   0   0   0   0
WEST EL PASO METRO      75  96  72  98  70 /  10   0   0   0   0
DELL CITY               66  95  63  94  63 /  20  20  20  20  20
FORT HANCOCK            74  98  66  98  72 /  20  20  20  20  20
LOMA LINDA              64  89  60  91  59 /  20  10  10  10  10
FABENS                  70  97  65  98  67 /  10  10  10  10  10
SANTA TERESA            69  95  67  95  66 /  10   0   0   0   0
WHITE SANDS HQ          75  94  74  94  73 /  20  10  10   0   0
JORNADA RANGE           61  94  61  95  59 /  10   0   0   0   0
HATCH                   65  97  62  97  62 /  10   0   0   0   0
COLUMBUS                67  93  67  93  64 /  10   0   0   0   0
OROGRANDE               66  97  64  96  62 /  20  10  10   0   0
MAYHILL                 55  79  53  80  54 /  20  20  20  10  10
MESCALERO               50  82  50  83  51 /  20  10  10  10  10
TIMBERON                50  80  50  80  48 /  20  10  10  10  10
WINSTON                 58  84  56  86  57 /  10   0   0   0   0
HILLSBORO               66  89  64  89  63 /  10   0   0   0   0
SPACEPORT               67  92  65  90  63 /  10   0   0   0   0
LAKE ROBERTS            55  85  53  89  53 /  10   0   0   0   0
HURLEY                  58  91  58  91  58 /  10   0   0   0   0
CLIFF                   57  94  57  95  57 /  10   0   0   0   0
MULE CREEK              46  90  46  92  44 /  10   0   0   0   0
FAYWOOD                 63  89  61  88  60 /  10   0   0   0   0
ANIMAS                  65  94  65  96  65 /  10   0   0   0   0
HACHITA                 64  94  62  94  61 /  10   0   0   0   0
ANTELOPE WELLS          65  96  64  94  62 /  10   0   0   0   0
CLOVERDALE              60  90  56  88  55 /  10   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/22 LUNDEEN/NOVLAN
Hazardous weather outlook, Jun 17, 11:31 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1131 AM MDT TUE JUN 17 2014

NMZ401>417-TXZ418>424-181745-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1131 AM MDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING. STORMS WILL BE HIGH BASED...PRODUCING A LITTLE RAIN AND
A LOT OF WIND AND BLOWING DUST...ESPECIALLY WEST OF THE RIO
GRANDE. GREATLY REDUCED VISIBILITIES ARE EXPECTED IN BLOWING
DUST...WITH HAZARDOUS DRIVING CONDITIONS POSSIBLE...ESPECIALLY
ALONG THE INTERSTATE 10 CORRIDOR WEST OF LAS CRUCES TO THE
ARIZONA BORDER. ELEVATED FIRE DANGER CONDITIONS WILL PERSIST DUE
TO VERY DRY CONDITIONS...POSSIBLE HIGH WIND GUSTS AND LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE MAINLY EAST OF THE RIO GRANDE WEDNESDAY THROUGH SATURDAY
WHILE DRY CONDITIONS PERSIST TO THE WEST OF THE RIVER. STRONG WIND
GUSTS AND BLOWING DUST WILL OCCUR NEAR THE STORMS. DRY CONDITIONS
EXPECTED AREA WIDE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

In the hours before

Special weather statement, Jun 17, 3:06 PM MDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
306 PM MDT TUE JUN 17 2014

NMZ401>408-172200-
UPPER GILA RIVER VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
LOWLANDS OF THE BOOTHEEL NM-UPLANDS OF THE BOOTHEEL NM-
EASTERN BLACK RANGE FOOTHILLS NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
306 PM MDT TUE JUN 17 2014

...SHOWERS AND THUNDERSTORMS WITH POSSIBLE STRONG WINDS CONTINUE
OVER PORTIONS OF SOUTHWESTERN NEW MEXICO...

AT 3 PM SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED MOVING TO THE
WEST ACROSS PORTIONS OF NEW MEXICO IN THE VICINITY OF
LORDSBURG...STEINS...CLOVERDALE...GERONIMO
CAMPGROUND...SEPAR...REDROCK AND GILA HOT SPRINGS. THIS ACTIVITY
WILL PRODUCE MOSTLY LIGHT RAINFALLS BUT MAY ALSO GENERATE STRONG
WIND GUSTS TO 50 MPH. THE HIGH WINDS MAY PRODUCE BLOWING DUST ACROSS
THE LOWLANDS WITH AREAS OF REDUCED VISIBILITIES LESS THAN ONE MILE.
DANGEROUS DRIVING CONDITIONS MAY THEREFORE OCCUR OVER PORTIONS OF
THE DESERT AREAS INCLUDING ACROSS INTERSTATE 10 AND HIGHWAY 9.

ROGASH
Special weather statement, Jun 17, 3:50 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
350 PM MDT TUE JUN 17 2014

NMZ401>408-172230-
UPPER GILA RIVER VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
LOWLANDS OF THE BOOTHEEL NM-UPLANDS OF THE BOOTHEEL NM-
EASTERN BLACK RANGE FOOTHILLS NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
350 PM MDT TUE JUN 17 2014

...SHOWERS AND THUNDERSTORMS WITH POSSIBLE STRONG WINDS CONTINUE
OVER PORTIONS OF SOUTHWESTERN NEW MEXICO...

AT 345 PM SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED MOVING TO THE
WEST ACROSS PORTIONS OF NEW MEXICO IN THE VICINITY OF SILVER
CITY...CITY OF THE ROCKS STATE PARK...HERMANAS...COLUMBUS...RED
ROCK...PINOS ALTOS...BAYARD...CLOVERDALE...MANGAS SPRINGS
AND GILA HOT SPRINGS.

THIS ACTIVITY WILL PRODUCE MOSTLY LIGHT RAINFALLS BUT MAY ALSO
GENERATE STRONG WIND GUSTS TO 50 MPH. THE HIGH WINDS MAY PRODUCE
BLOWING DUST ACROSS THE LOWLANDS WITH AREAS OF REDUCED VISIBILITIES
LESS THAN ONE MILE. DANGEROUS DRIVING CONDITIONS MAY THEREFORE OCCUR
OVER PORTIONS OF THE DESERT AREAS INCLUDING ACROSS INTERSTATE
10...HIGHWAY 9 AND HIGHWAY 180.

REMEMBER WHEN DENSE BLOWING DUST OBSTRUCTS YOUR VISIBILITY YOU
SHOULD PULL OFF TO THE SIDE OF THE ROAD AND STOP DRIVING UNTIL THE
WEATHER IMPROVES.

ROGASH
Special weather statement, Jun 17, 4:36 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
436 PM MDT TUE JUN 17 2014

NMZ401>404-407-408-172315-
UPPER GILA RIVER VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
EASTERN BLACK RANGE FOOTHILLS NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
436 PM MDT TUE JUN 17 2014

...SHOWERS AND THUNDERSTORMS WITH POSSIBLE GUSTY WINDS AND MODERATE
RAIN MOVING ACROSS SOUTHWESTERN NEW MEXICO...

AT 430 PM NUMEROUS SHOWERS AND THUNDERSTORMS WERE MOVING TO THE
NORTHWEST ACROSS PORTIONS OF SOUTHWESTERN NEW MEXICO AROUND THE
VICINITY OF FAYWOOD...CITY OF THE ROCKS STATE PARK...MANGAS
SPRINGS...LAKE ROBERTS...COPPERAS VISTA...AND GILA HOT
SPRINGS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS ACTIVITY ALONG WITH
BRIEF MODERATE RAINFALL.

ROGASH
Special weather statement, Jun 17, 5:17 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
517 PM MDT TUE JUN 17 2014

NMZ401>409-180000-
SIERRA COUNTY LAKES NM-UPPER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
LOWLANDS OF THE BOOTHEEL NM-UPLANDS OF THE BOOTHEEL NM-
EASTERN BLACK RANGE FOOTHILLS NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
517 PM MDT TUE JUN 17 2014

...THUNDERSTORMS WITH POSSIBLE HIGH WINDS REMAIN OVER PORTIONS OF
SOUTHERN NEW MEXICO...

AT 510 PM NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED MOVING TO THE
NORTHWEST ACROSS PORTIONS OF SOUTHERN NEW MEXICO. THE STRONGEST
ACTIVITY WILL BE AROUND LORDSBURG...DEMING...GILA HOT
SPRINGS...GILA...WINSTON...REDROCK AND POVERTY CREEK.

WIND GUSTS TO 50 MPH AND BRIEF MODERATE RAINS MAY OCCUR WITH SOME OF
THE STORMS.

ROGASH
Special weather statement, Jun 17, 5:49 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
549 PM MDT TUE JUN 17 2014

NMZ401>405-407-180030-
UPPER GILA RIVER VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
LOWLANDS OF THE BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
549 PM MDT TUE JUN 17 2014

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHWESTERN NEW MEXICO...

AT 545 PM STRONG THUNDERSTORMS WERE MOVING ACROSS SOUTHWESTERN NEW
MEXICO INTO THE LORDSBURG AND SILVER CITY AREAS. THIS ACTIVITY MAY
PRODUCE LOCALLY HEAVY RAINS...WIND GUSTS TO 50 MPH AND SMALL HAIL.

PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IMMEDIATELY.
DANGEROUS DRIVING CONDITIONS MAY OCCUR FROM LOW VISIBILITIES AND
FROM THE PONDING OF WATER ON AREA ROADS INCLUDING INTERSTATE 10 AND
STATE HIGHWAY 180.

ROGASH
Special weather statement, Jun 17, 6:33 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
633 PM MDT TUE JUN 17 2014

NMZ411-413-TXZ418-419-180130-
EASTERN/CENTRAL EL PASO COUNTY TX-SOUTHERN DONA ANA COUNTY/MESILLA
VALLEY NM-SOUTHERN TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
633 PM MDT TUE JUN 17 2014

...STRONG THUNDERSTORMS THREATENING SOUTHERN DONA ANA...SOUTHWESTERN
OTERO AND NORTHWESTERN EL PASO COUNTIES THROUGH 730 PM MDT...

AT 622 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
INCREASING THUNDERSTORMS ACTIVITY OVER THE REGION.

WIND GUSTS UP TO 50 MPH...LOCALLY HEAVY RAINS AND PEA SIZED HAIL ARE
POSSIBLE WITH SOME OF THE STORMS.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS INCLUDING
INTERSTATE 10 AND HIGHWAY 9.

LOCATIONS IMPACTED INCLUDE...
  MISSION VALLEY...
  EL PASO...
  SUNLAND PARK...
  LAS CRUCES...
  CHAPARRAL...
  ANTHONY...
  TALAVERA...
  FRANKLIN MOUNTAINS STATE PARK...
  AGUIRRE SPRINGS...
  SOLEDAD CANYON...
  DRIPPING SPRINGS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:42 PM MDTSevere Thunderstorm WarningEPZEl Paso, Hudspeth48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.